MAUDE Adverse Event Report: BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER

BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER
Catalog Number 383517
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva 20 ga x 1-1/4 in single port blood leaks out of control plug bosses, this batch number has two more cases of isolation plug leaking blood in the past two days, please assist in investigating the cause and give customers a result feedback, thank you.The product was successfully punctured, but after removing the needle cone, blood leakage occurred from the isolation plug; two units were affected; samples cannot be returned, with photographic evidence provided; requires a green claim; requires a complaint response letter; requires a complaint receipt letter.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo submitted for evaluation.The reported issue of blood leaks out of control plug was confirmed upon inspection of the photo.However, bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo and 4 samples submitted for evaluation.The reported issue of blood leaks out of control plug was confirmed upon inspection of the samples.Analysis of the samples showed the primary septum to be deformed and blood stains on the secondary septum.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The root cause for primary septum deformation is high friction during septum to adaptor assembly due to no alcohol (ipa).Corrective actions have been initiated and a manufacturing root cause has been identified for this failure mode.Actions have been made to address the issue.

Brand Name
NEXIVA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23945700
Report Number2243072-2025-01551
Device Sequence Number15415264
Product Code FOZ
UDI-Device Identifier00382903835171
UDI-Public(01)00382903835171(11)250728(17)280731(10)5209947
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383517
Device Lot Number5209947
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer01/05/2026
01/14/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date01/06/2026
01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown